Hail, Houston
- When
- May 27, 5:05 PM CST
- Where
- Houston County, Mound Prairie
- Measured
- 0.75 in hail
- Reported by
- COOP STATION
- Coordinates
- 43.783, -91.450
Penny and nickel size hail was reported by the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Penny and nickel size hail was reported by the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 27, 2:29 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 329 PM CDT SAT MAY 27 2006 .SHORT TERM...THROUGH MONDAY NIGHT MAIN FORECAST CONCERNS ARE WITH THE RAIN CHANCES TONIGHT AND THEN AGAIN FOR MONDAY AND MONDAY NIGHT. SURFACE ANALYSIS THIS AFTERNOON SHOWS A BROAD AREA OF LOW PRESSURE OVER WESTERN SOUTH DAKOTA AND NEBRASKA. WARM FRONT EXTENDS EAST ACROSS CENTRAL IOWA INTO NORTHERN ILLINOIS. REMAINS OF THE OVERNIGHT MCS ACROSS IOWA HAS SPARKED ADDITIONAL DEVELOPMENT WHICH SHOULD PUSH OUT OF THE FORECAST AREA SOON. THE VARIOUS MODELS ARE ALL OFFERING DIFFERING SOLUTIONS ON WHETHER CONVECTION WILL REFORM ACROSS THE AREA THIS EVENING. THE NAM AND RUC BOTH BLOW UP SOME ACTIVITY THIS EVENING WHILE THE GFS...NCEP WRF AND LOCAL WRF WOULD KEEP THE AREA DRY. WATER VAPOR LOOP SHOWS ANOTHER SHORT WAVE IS EMBEDDED IN THE FLOW OVER KANSAS AND SHOULD LIFT NORTHEAST ACROSS IOWA AND INTO MINNESOTA OR WISCONSIN THIS EVENING. LOW LEVEL JET IS ALREADY STARTING TO TAKE SHAPE WITH THE PROFILER NETWORK SHOWING 40+ KNOTS ACROSS EASTERN KANSAS. AS THIS SHORT WAVE TROUGH LIFTS NORTHEAST...THE NAM AND RUC BRING THE MOISTURE TRANSPORT FROM THE LOW LEVEL JET INTO IOWA AND UP AND OVER THE WARM FRONT JUST TO THE SOUTH OF THE AREA. THIS MAY BE ENOUGH TO ALLOW STORMS TO REGENERATE AND IN COORDINATION WITH DMX WILL HAVE CHANCE POPS FOR THIS EVENING FOR THIS POSSIBILITY. AFTER MIDNIGHT...THE BEST MOISTURE TRANSPORT SHIFTS CLOSER TO THE SURFACE LOW AND FARTHER NORTH INTO MINNESOTA...SO ACTIVITY IF IT DOES DEVELOP SHOULD LIFT OUT OF MOST OF THE FORECAST AREA. AREA WILL BE WELL INTO THE WARM SECTOR SUNDAY THROUGH MONDAY MORNING. THIS WILL PUT A GOOD CAP OVER THE AREA TO SUPPRESS ANY CONVECTIVE ACTIVITY FOR THIS TIME PERIOD. 850 MB TEMPERATURES WARM TO AROUND 20C ON BOTH THE NAM AND GFS WHICH SHOULD RESULT IN SURFACE TEMPERATURES IN THE UPPER 80S TO LOWER 90S. ONLY MINOR COOLING IN THE 850 MB TEMPERATURES FOR MONDAY...SO SHOULD BE ANOTHER DAY WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S. A COLD FRONT WILL START TO PUSH INTO MINNESOTA MONDAY AFTERNOON AND THE QUESTION BECOMES IF THE CAP WILL BREAK TO ALLOW CONVECTION TO DEVELOP. THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK AND HAVE THROWN OUT ITS SOLUTION DURING THIS TIME FRAME. BY EARLY TO MID AFTERNOON THE NAM BUFKIT SOUNDING FOR KRST SHOWS VERY LITTLE CIN INDICATING THE CAP DOES INDEED WEAKEN. FORCING SIGNALS ARE SOMEWHAT MIXED WITH THIS SYSTEM. THE STRONGEST PART OF THE SHORT WAVE TROUGH IS EXPECTED TO STAY NORTH OF THE AREA WITH THE BEST FORCING ACROSS NORTHEAST MINNESOTA INTO NORTHERN WISCONSIN WITH THE NAM SHOWING ALMOST NO PV ADVECTION IN THE 500-300 MB LAYER ACROSS THE FORECAST AREA. INITIALLY THERE IS STRONG LOW LEVEL FRONTOGENESIS EARLY MONDAY ALONG THE FRONT ACROSS WESTERN MINNESOTA...BUT THIS WEAKENS AS THE FRONT MOVES EAST. THE SURFACE MOISTURE CONVERGENCE AND THETA-E CONVERGENCE ALONG THE FRONT ALSO WEAKEN AS IT MOVES EAST...SO UNTIL THE SIGNALS ARE BETTER FOR THE FORECAST AREA WILL BE LEAVING THE POPS IN THE CHANCE RANGE. .LONG TERM...TUESDAY THROUGH SATURDAY LONG RANGE MODELS IN AGREEMENT OF A PATTERN SHIFT OCCURRING DURING THIS TIME FRAME. THE UPPER LEVEL RIDGE IS EXPECTED TO RETROGRADE FROM THE EASTERN PART OF THE COUNTRY TO THE INTERMOUNTAIN WEST WHILE A LONG WAVE TROUGH BECOMES ESTABLISHED IN PLACE OF THE RIDGE OVER THE EAST. THIS WILL PUSH A COUPLE OF SURFACE FRONTS ACROSS THE UPPER MIDWEST...BUT TIMING OF THE FRONTS IS STILL IN QUESTION AND THUS CONFIDENCE IN THE EXTENDED PERIOD IS NOT HIGH. THE FRONT THAT COMES THROUGH THE AREA EARLY IN THE WEEK IS EXPECTED TO PROGRESS VERY SLOWLY TO THE SOUTHEAST THUS NECESSITATING THE NEED FROM SOME POPS THROUGH WEDNESDAY. LEFT THE LOW POPS IN FOR WEDNESDAY NIGHT AS THERE MAY BE ANOTHER WEAK SURFACE FEATURE PASSING THROUGH THE AREA. DID GO DRY FOR THURSDAY AND THURSDAY NIGHT WITH ANY SURFACE FEATURES EXPECTED TO BE WELL SOUTHEAST OF THE AREA. ALSO KEPT THE LOW POPS FOR FRIDAY WITH THE POSSIBILITY OF SHORT WAVE TROUGH COMING ACROSS THE REGION. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SAT MAY 27 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND CENTRAL WISCONSIN...NORTHEAST IOWA...AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RETURNING MOISTURE...ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION...MAY TRIGGER SOME THUNDERSTORMS TODAY INTO THIS EVENING. DUE TO RATHER LIGHT WINDS ALOFT...ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...A FEW OF THE STORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO A MOIST AND UNSTABLE AIR MASS ACROSS THE AREA EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. WHILE IT IS STILL TOO EARLY TO DETERMINE EXACT DETAILS...THERE APPEARS TO BE THE POTENTIAL FOR A FEW SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THROUGH SUNDAY...BUT KEEP ABREAST OF LATER OUTLOOKS FOR EARLY NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/RRS
The La Crosse radar (KARX), 21 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502662, 5502663.